Advertisement

Algebras of general type: Rational parametrization and normal forms

  • Vladimir L. Popov
Article
  • 24 Downloads

Abstract

For every algebraically closed field k of characteristic different from 2, we prove the following: (1) Finite-dimensional (not necessarily associative) k-algebras of general type of a fixed dimension, considered up to isomorphism, are parametrized by the values of a tuple of algebraically independent (over k) rational functions of the structure constants. (2) There exists an “algebraic normal form” to which the set of structure constants of every such algebra can be uniquely transformed by means of passing to its new basis—namely, there are two finite systems of nonconstant polynomials on the space of structure constants, {f i }i∈I and {b j }j∈J, such that the ideal generated by the set {f i }i∈I is prime and, for every tuple c of structure constants satisfying the property b j (c) ≠ 0 for all jJ, there exists a unique new basis of this algebra in which the tuple c′ of its structure constants satisfies the property f i (c′) = 0 for all iI.

Keywords

Normal Form Automorphism Group STEKLOV Institute General Position Conjugacy Class 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    E. M. Andreev and V. L. Popov, “Stationary subgroups of points of general position in the representation space of a semisimple Lie group,” Funkts. Anal. Prilozh. 5 (4), 1–8 (1971) [Funct. Anal. Appl. 5, 265–271 (1971)].MathSciNetGoogle Scholar
  2. 2.
    A. Borel, Linear Algebraic Groups, 2nd ed. (Springer, New York, 1991), Grad. Texts Math. 126.CrossRefzbMATHGoogle Scholar
  3. 3.
    D. Boularas, “A new classification of planar homogeneous quadratic systems,” Qual. Theory Dyn. Syst. 2, 93–110 (2001).MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    N. Bourbaki, Algebra I. Chapters 1–3 (Hermann, Paris, 1974), Elements of Mathematics.zbMATHGoogle Scholar
  5. 5.
    N. Bourbaki, Algebra II. Chapters 4–7 (Springer, Berlin, 1990), Elements of Mathematics.zbMATHGoogle Scholar
  6. 6.
    R. Durán Daz, J. Mu˜noz Masqué, and A. Peinado Domnguez, “Classifying quadratic maps from plane to plane,” Linear Algebra Appl. 364, 1–12 (2003).MathSciNetCrossRefGoogle Scholar
  7. 7.
    W. Fulton and J. Harris, Representation Theory: A First Course (Springer, New York, 1991), Grad. Texts Math. 129.zbMATHGoogle Scholar
  8. 8.
    D. G. Higman, “Indecomposable representations at characteristic p,” Duke Math. J. 21, 377–381 (1954).MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    J. Mu˜noz Masqué and M. E. Rosado Mara, “Rational invariants on the space of all structures of algebras on a two-dimensional vector space,” Electron. J. Linear Algebra 23, 483–507 (2012).MathSciNetGoogle Scholar
  10. 10.
    V. L. Popov, “An analogue of M. Artin’s conjecture on invariants for nonassociative algebras,” in Lie Groups and Lie Algebras: E.B. Dynkin’s Seminar (Am. Math. Soc., Providence, RI, 1995), AMS Transl., Ser. 2, 169, pp. 121–143.Google Scholar
  11. 11.
    V. L. Popov, “Rationality and the FML invariant,” J. Ramanujan Math. Soc. 28A (Spec. Iss.), 409–415 (2013).MathSciNetzbMATHGoogle Scholar
  12. 12.
    V. L. Popov and E. B. Vinberg, “Invariant theory,” in Algebraic Geometry IV (Springer, Berlin, 1994), Encycl. Math. Sci. 55, pp. 123–278.CrossRefGoogle Scholar
  13. 13.
    T. Ralley, “Decomposition of products of modular representations,” J. London Math. Soc. 44, 480–484 (1969).MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Z. Reichstein and A. Vistoli, “Birational isomorphisms between twisted group actions,” J. Lie Theory 16 (4), 791–802 (2006).MathSciNetzbMATHGoogle Scholar
  15. 15.
    M. Rosenlicht, “Some basic theorems on algebraic groups,” Am. J. Math. 78, 401–443 (1956).MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    D. J. Saltman, “Noether’s problem over an algebraically closed field,” Invent. Math. 77, 71–84 (1984).MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    R. D. Schafer, An Introduction to Nonassociative Algebras (Academic, New York, 1966).zbMATHGoogle Scholar
  18. 18.
    J.-P. Serre, “Espaces fibrés algébriques,” in Anneaux de Chow et applications: Sémin. C. Chevalley, 1958 (Secr. Math., Paris, 1958), Exp. 1, pp. 1–37.Google Scholar
  19. 19.
    A. Speiser, “Zahlentheoretische Sätze aus der Gruppentheorie,” Math. Z. 5, 1–6 (1919).MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    R. Steinberg, Conjugacy Classes in Algebraic Groups (Springer, Berlin, 1974), Lect. Notes Math. 366.zbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2016

Authors and Affiliations

  1. 1.Steklov Mathematical Institute of Russian Academy of SciencesMoscowRussia

Personalised recommendations